Home > Research > Publications & Outputs > On Oliver's p-group conjecture :

Electronic data


Text available via DOI:

View graph of relations

On Oliver's p-group conjecture :II.

Research output: Contribution to journalJournal article

<mark>Journal publication date</mark>05/2010
<mark>Journal</mark>Mathematische Annalen
Issue number1
Number of pages12
Pages (from-to)111-122
<mark>Original language</mark>English


Let $p$ be an odd prime and $S$ a finite $p$-group. B.~Oliver's conjecture arises from an open problem in the theory of $p$-local finite groups and says that a certain characteristic subgroup $\mathfrak{X}(S)$ of $S$ always contains the Thompson subgroup. In previous work the first two authors and M.~Lilienthal recast Oliver's conjecture as a statement about the representation theory of the factor group $S/\mathfrak{X}(S)$. We now verify the conjecture for a wide variety of groups~$S/\mathfrak{X}(S)$.